Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 13, 2021, 6:27 AM EDT for Broward County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 6:27 AM EDT (10:27 UTC)
- Expired
- Sep 13, 2021, 7:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Broward County, FL
The radar
The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845
WWUS82 KMFL 131027
SPSMFL
Special Weather Statement
National Weather Service Miami FL
627 AM EDT Mon Sep 13 2021
FLZ072-172-131100-
Coastal Broward County FL-Metro Broward County FL-
627 AM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northern Broward
County through 700 AM EDT...
At 626 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach, moving west at 5 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Coconut
Creek, Oakland Park, North Lauderdale, Parkland, Hillsboro Beach, Sea
Ranch Lakes, Broadview-Pompano Park, Godfrey Road, Palm Aire, Village
Park, North Pompano Beach and North Andrews Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2629 8007 2618 8007 2620 8027 2632 8024
TIME...MOT...LOC 1026Z 098DEG 5KT 2625 8013
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 13, 2:43 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 13, 2:43 AM EDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Miami FL 243 AM EDT Mon Sep 13 2021 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... ...STRONG TO EVEN ISOLATED SEVERE STORMS TODAY AND AGAIN ON TUESDAY... ...WET CONDITIONS EXPECTED THROUGH THE WEEK AND INTO NEXT WEEKEND WITH POSSIBLE HEAVY RAINFALL... .SHORT TERM... (Today)... High pressure will remain over the western Atlantic waters as a weak trough wave over the Northern Bahamas moves west northwest across South Florida. This will keep an light easterly wind flow in place along with the deeper tropical moisture. The best chance of showers and thunderstorms will be over the east coast metro areas this morning before shifting into the interior and west coast metro areas this afternoon into this evening. The PWAT values will be in the 2 to 2.1 inch range over South Florida today which is near the ninety percentile range for this time of year. Therefore, there could be some heavy rainfall today over South Florida with the showers and thunderstorms. The 500 mb temperatures will also be cooling through the day hours from -6C to -7C, as a mid level trough moves southward from North Florida into South Florida. This will allow for a few storms to become strong this afternoon into this evening over the interior and west coast metro areas especially where the sea breezes collide. Highs today will be in the lower 90s over most areas, except upper 80s to near the east coast metro areas. This will allow for the heat indices to get up into the lower 100s except upper 90s east coast metro areas. (Tonight)... The surface high pressure over the Western Atlantic waters will start to weaken, as the weak tropical wave becomes more of a weak low level through over South Florida. This will keep the deep tropical moisture in place over the region and allow for the easterly wind flow to weaken to light flow over South florida. This should allow for a inverted east coast trough to set up along the east coast metro areas late tonight allowing for the possibility of showers and thunderstorms to develop over the east coastal areas or just of the east coast late tonight. If this weather pattern setup for late tonight, then there could be the potential for heavy rainfall over portions of the east coastal areas of South Florida late tonight. Will continue to monitor the latest short range models through today for the potential of heavy rainfall event for late tonight. Lows tonight will also remain warm with mid to upper 70s over most areas with around 80 over the east coast metro areas. Heat indices will be in the upper 80s to near 90 over the east coast metro areas tonight. (Tuesday)... The surface high over the Western Atlantic waters will continue to weaken as the low level trough remains nearly stationary over South Florida. This will keep the deep tropical moisture in place with the 2 to 2.1 inch PWAT values over South Florida. Therefore, scattered to numerous showers and thunderstorms will again be possible over South Florida on Tuesday along with heavy rainfall. At the same time, the mid trough will remain nearly stationary over South Florida keeping the 500 mb temperatures in the -7 to -8C range. There will also be a mid level jet of 50 knots coming across South Florida from the north around the mid to upper level high over the Gulf of Mexico. This will allow for some strong to even an isolated severe storm to develop over South Florida especially in the afternoon and evening hours. The primary impacts from the strong or severe storms will be gusty winds and frequent lightening strikes. Highs on Tuesday will be cooler than today due to more coverage of the showers and thunderstorms with highs only getting up to around 90 over the interior areas and mid to upper 80s over the metro areas. .LONG TERM... (Tuesday Night through the Weekend): One word to describe the long term period: wet. Meridional flow continues through the end of the work week with multiple rounds of vort maxima passing through the area. With the ridge axis displaced well to the north of the CWA, rich moisture laden onshore flow will prevail throughout the period, keeping PW's in excess of 2 inches. With moisture forecast to exceed the climatological mean, high end PoPs are in the forecast, with max PoPs in the 60 to 70 percent range for the time being. Note that these values are capped due to uncertainty so they very well may increase as confidence builds. Easterly flow will favor the western half of the peninsula for highest coverage during the afternoon hours. Thus, expect showers and thunderstorms to develop near the east coast metro areas late in the morning and early in the afternoon, then becoming more numerous and robust over interior and west coast areas late in the afternoon as sea breezes push inland. Main hazards with any storm that forms will be heavy rainfall, frequent lightning, gusty winds, and flooding. Towards the middle-end of the work week and into the weekend, the familiar face of uncertainty grows and confidence wanes as global models struggle with a potential wave approaching the area from the tropics. They continue to differ in intensity; however, they do remain consistent on maintaining the wave east of the Bahamian Islands before pushing it NE towards the Mid-Atlantic Seaboard while simultaneously coming a little closer together in regards to timing. With an expected breakdown in high pressure during the end of the work week, low-level winds should veer from the SE. With latest guidance, steering flow is now from the SE/SSE. This will enhance the tropical moisture advection from the south and provide enough moisture for deep convection to develop each day. PoPs will be kept capped at around 60 percent and wait for better consistency in upcoming model runs before going higher (or lower). However, there should be enough thermodynamic support and moisture for a few cells to become strong, especially at the peak of daytime heating. High temperatures in the upper 80s to lower 90s with overnight lows in the mid to upper 70s. Depending on cloud coverage and expected convection, high temps may be overdone a degree or two. Heat indices in the mid-upper 90s. && .AVIATION(06Z TAFS)... The winds will remain easterly around 10 knots today before decreasing to 5 knots or less tonight over the TAF sites. VCTS for the east coast TAF sites until 18Z then VCSH through rest of this afternoon into this evening for the east coast TAF sites. VCSH for KAPF from 12Z until 18Z then VCTS until 00Z. Tempo group from 06Z until 10Z for ongoing shower and storms with vis and ceiling in MVFR conditions. Outside of this VFR conditions for the TAF sites, but could back into MVFR or even IFR conditions with the passage of the showers an storms at all of the TAF sites. && .MARINE... The winds will be easterly at around 10 knots today before decreasing to 5 to 10 knots tonight into Tuesday. The winds will then continue to decrease to 5 knots or less for the middle to end of the week while slowly swinging to more of a southeast direction. The small northeast swell that been occurring over the Palm Beach Atlantic waters will slowly dissipate today into tonight. Therefore, the seas will remain at 2 to 3 feet today before decreasing to 2 feet or less for rest of the week in the Atlantic waters. The Gulf waters will remain at 2 feet or less for the whole week. && .BEACH FORECAST... The threat of rip currents will remain in the moderate range today along the east coast beaches due to the easterly wind flow. The threat of rip currents will then decrease along the east coast beaches trough rest of the week, as the wind flow decreases. The threat of rip currents along the west coast beaches will remain low. && .PRELIMINARY POINT TEMPS/POPS... Miami 89 79 88 78 / 50 60 70 40 West Kendall 91 77 88 76 / 60 50 70 40 Opa-Locka 90 79 88 77 / 50 60 70 40 Homestead 89 79 87 75 / 50 60 70 50 Fort Lauderdale 89 80 87 78 / 50 60 70 40 N Ft Lauderdale 89 79 87 78 / 50 60 70 30 Pembroke Pines 89 79 88 77 / 50 60 70 40 West Palm Beach 89 77 88 77 / 50 50 70 30 Boca Raton 89 79 87 78 / 50 60 70 30 Naples 92 76 89 75 / 80 50 80 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Tuesday and Aviation/Marine...BNB Tuesday Night through Sunday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 13, 3:56 AM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 356 AM EDT Mon Sep 13 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 356 AM EDT Mon Sep 13 2021 ...Moderate Risk Of Rip Currents East Coast Beaches... ...Strong With An Isolated Severe Storm Possible Today and Tuesday... ...Wet Conditions With Possible Heavy Rainfall Though This Weekend... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the east coast beaches of South Florida. Thunderstorms: Scattered to numerous thunderstorms will today over South Florida, then over the east coastal areas tonight. A few of the storms could be strong this afternoon over the interior and west coast metro areas where the sea breezes collide. Frequent lightning, heavy rainfall, and gusty winds could accompany the strongest activity. Wind: the strongest storms will be capable of producing wind gusts up to 45 mph this afternoon over the interior and west coast metro areas. Flooding: Localized flooding will be possible over all of South Florida today and along the east coastal areas tonight with the heaviest showers and thunderstorms. Waterspouts: Waterspouts will be possible with showers and thunderstorms especially over the Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous showers and thunderstorms will be possible this week into next weekend with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding over South Florida. Some of the storms on Tuesday could become strong with even an isolated severe storm due to the cooler air aloft along with a mid level jet moving through the area. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Sep 13, 3:47 AM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Miami FL
347 AM EDT Mon Sep 13 2021
FLZ067-068-168-130815-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
347 AM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 415 AM EDT...
At 346 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Boca
Raton, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Boca Raton, Delray Beach, Highland Beach, Mission Bay, Boca Pointe,
Boca Del Mar, Hamptons At Boca Raton, Kings Point, Whisper Walk,
Loxahatchee NWR, Fau South Campus, Boca West, South County Regional
Park, Sandalfoot Cove, Morikami Park, Villages Of Oriole and Boca
Raton Equestrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2632 8006 2632 8009 2633 8009 2632 8010
2633 8010 2633 8013 2634 8026 2646 8026
2647 8005
TIME...MOT...LOC 0746Z 079DEG 11KT 2639 8014
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BAXTERSpecial weather statement, Sep 13, 6:27 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
627 AM EDT Mon Sep 13 2021
FLZ072-172-131100-
Coastal Broward County FL-Metro Broward County FL-
627 AM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northern Broward
County through 700 AM EDT...
At 626 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach, moving west at 5 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Coconut
Creek, Oakland Park, North Lauderdale, Parkland, Hillsboro Beach, Sea
Ranch Lakes, Broadview-Pompano Park, Godfrey Road, Palm Aire, Village
Park, North Pompano Beach and North Andrews Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2629 8007 2618 8007 2620 8027 2632 8024
TIME...MOT...LOC 1026Z 098DEG 5KT 2625 8013
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:47 AM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Sep 13, 9:03 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 117 min |
| Sep 13, 2:01 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Sep 13, 2:42 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 13, 2:48 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Sep 13, 2:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Sep 13, 2:57 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Sep 13, 3:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Sep 13, 3:33 PM EDT | Areal Flood Advisory | MFL | Broward | 57 min |
| Sep 13, 3:34 PM EDT | Special Weather Statement | MFL | Monroe | 56 min |
| Sep 13, 3:53 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Sep 13, 4:02 PM EDT | Areal Flood Advisory | MFL | Collier | 58 min |
| Sep 13, 4:24 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Sep 13, 4:26 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Sep 13, 5:04 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Sep 13, 5:11 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Sep 13, 5:26 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Sep 13, 6:01 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.